Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 130, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 22, 2001, 3:47 PM CDT for Jasper County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2001, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 22, 2001, 4:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 222048 SVRSPI ILC079-222145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 347 PM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 445 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STE. MARIE...OR ABOUT 7 MILES SOUTHEAST OF NEWTON...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOGOTA STE.MARIE LATONA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. P LAT...LON 3888 8833 3887 8797 3915 8797 3916 8836 SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:10 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 22, 3:10 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT SUN JUL 22 2001 MAIN EMPHASIS FOR THE FORECAST TONIGHT AND MONDAY WILL BE THE HEAT AND HIGH DEWPOINTS PUSHING US TO THE LOW EDGE OF A HEAT ADVISORY WITH MAX AFTERNOON INDICES REACHING AROUND 105 DEGREES MONDAY. CONSIDERATION ALSO GIVEN TO THE AFFECT OF DURATION OF CURRENT CONDITIONS. CURRENT KILX 88D INDICATING WIDELY SCATTERED TSRA SOUTHEAST OF A BLOOMINGTON TO NEAR RUSHVILLE LINE WITH A PERSISTANT CELL OVER THE BLOOMINGTON AREA PAST FEW HOURS. ISOLATED VERY LOCALL RAINFALL AMOUNTS HAVE EXCEEDED ONE INCH IS SOME AREAS OF THE CWA. WILL CONTINUE TSRA IN AFFECTED ZONES THROUGH THIS EVENING AS THEY SHOULD CEASE DIURANLLY. ETA AND AVN HAVE SOME DIFFERENCES AND WILL USE A COMPROMISE. THE 5H RIDGE THAT HAS BEEN STAGGERING WEST OF ILLINOIS PAST 24 HOURS IS PROGGED TO FALL OVER WITH A QUASI ZONAL FLOW SETTING UP INTO THE MIDWEST BY TUE. RIPPLES OF WEAK SHORT WAVES TO MOVE ACROSS IL...ONE LATE TUE AND AGAIN SAT OR SUN. THE FIRST SHORT WAVE WILL PUSH A SURFACE COLD FRONT ACROSS CENTRAL ILLINOIS WED. THE FRONT WILL PROVIDE A LIFTING BOUNDARY FOR TSRA AND LOCALLY GENEROUS AMOUNTS OF RAIN ALONG WITH COOLER TEMPS. THE FRONT IS PROGGED TO MAKE IT TO THE SOUTHERN TIP OF THE STATE FRI AND THEN START TO SLOWLY LIFT BACK NORTH AS A WARM FRONT OVER THE WEEKEND...REACHING A MOLINE TO LAWRENCEVILLE LINE EARLY SUNDAY. THIS MAY BRING ANOTHER SHOT OF TSRA ACROSS THE CWA LATE SAT AHEAD OF THE LIFTING WARM FRONT. TEMPERATURES WILL BE AT OR A LITTLE BELOW NORMAL FOR TUE THROUGH SATURDAY AND THEN CLIMB BACK TO AROUND 90 ON SUNDAY. IN THE NEAR TERM...WILL KEEP A MENTION OF TSRA IN ZONES TONIGHT AND MONDAY FOR POSSIBLE BRUSH WITH AN MESOCONVECTIVE SYSTEM THAT MAY FORM OVERNIGHT ACROSS WIS AND MOVE SOUTHEAST INTO ILLINOIS. NOT TOO MUCH CHANGE TO TEMPS AND POPS FROM GOING ZONE FORECASTS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI GT 076/093 074/089 071 33463 PIA GT 075/092 073/088 066 33462 DEC GT 076/093 075/089 072 33463 CMI GT 075/093 075/O88 071 33463 MTO GT 076/093 076/089 072 33463 LWV GT 076/094 077/091 074 33465 .ILX...HEAT ADVISORY TONIGHT AND MONDAY FOR CENTRAL AND SE IL. PALMER
In the hours before
Special weather statement, Jul 22, 11:45 AM CDT, 4 hours 2 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-221800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CDT SUN JUL 22 2001 HOT AND HUMID CONDITIONS CAN BE EXPECTED IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON. TEMPERATURES WILL BE IN THE MIDDLE 90S WHICH WILL COMBINE WITH HIGH LEVELS OF HUMIDITY TO PRODUCE HEAT INDICES RANGING FROM 105 TO 110 THIS AFTERNOON INTO THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THERE IS THE SLIGHT CHANCE THAT ONE OR TWO OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL...HOWEVER IT APPEARS THE PRIMARY THREAT WITH ANY STORM THAT DOES DEVELOP WILL BE HEAVY RAINFALL. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:15 PM CDT | Flash Flood Warning | ILX | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.